Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 44, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 21, 2005, 8:51 PM CDT for Wayne County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2005, 8:51 PM CDT (01:51 UTC)
- Expired
- Apr 21, 2005, 9:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 159 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 220153 SVROHX TNC181-220245- /O.NEW.KOHX.SV.W.0044.050422T0151Z-050422T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 851 PM CDT THU APR 21 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WAYNESBORO * UNTIL 945 PM CDT * AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 12 MILES WEST OF WAYNESBORO...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WAYNESBORO BY 925 PM CDT AND 7 MILES NORTH OF COLLINWOOD BY 930 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3536 8803 3519 8803 3504 8762 3542 8763 $$ 31
1 follow-up statement
000 WWUS54 KOHX 220214 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 913 PM CDT THU APR 21 2005 TNC181-220245- /O.CON.KOHX.SV.W.0044.000000T0000Z-050422T0245Z/ WAYNE TN- 913 PM CDT THU APR 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CDT FOR CENTRAL WAYNE COUNTY... AT 907 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME TO PENNY SIZE HAIL. THIS STORM WAS LOCATED 8 MILES WEST OF WAYNESBORO...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WAYNESBORO BY 935 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3536 8803 3519 8803 3504 8762 3542 8763 $$ 31
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 8:45 PM CDT, 6 minutes earlier.
Area forecast discussion, Apr 21, 8:45 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
845 PM CDT THU APR 21 2005
.DISCUSSION...SURFACE BOUNDARY DRAPED WEST TO EAST ACROSS CENTRAL
KENTUCKY THIS EVENING...THEN RUNS BACK UP NORTH OF SAINT LOUIS.
OTHER BOUNDARIES EXIST ACROSS SOUTHERN MISSOURI. LARGE TEMP
DIFFERENCE ACROSS KY BOUNDARY WITH 70 DEGS AT RUSSELL SPRINGS
KENTUCKY AND 57 DEGS AT LEXINGTON. OHX DOPPLER SHOWING
ISOLATED CONVECTION IN MID STATE THIS EVENING. MEMPHIS DOPPLER
RADAR SHOWING MORE ORGAINIZED CONVECTION WORKING GENERALLY EAST
THROUGH WESTERN TN AT 01Z WITH MORE STORMS BACK IN EASTERN ARKANSAS.
LOOKS LIKE CONVECTION MOVING THROUGH WESTERN TN WILL TRY AND GET
INTO BENTON COUNTY BY 900 PM CDT AND STEWART BY 930 PM. ALSO
ISOLATED STORMS ARE BEGINNING TO DEVELOP IN SOUTHWEST MIDDLE TN. A
FEW STORMS COULD BECOME STRONG AND POSSIBLY SEVERE...ESPECIALLY
THE ONES CURRENTLY HEADED FOR BENTON AND STEWART COUNTIES.
00Z BNA RAOB SHOWS A RATHER STEEP MID-LEVEL LAPSE RATE BUT A WEAK
WIND FIELD AND WEAK WIND SHEAR. THE STEEP MID-LEVEL LAPSE RATES
COULD STILL CONTRIBUTE TO GENERATING STRONG TO POSSIBLY SEVERE STORMS
IN ISOLATED CELLS. OF SOME CONCERN IS THE AMOUNT OF CONVECTION REFIRING
ACROSS MISSOURI BETWEEN SAINT LOUIS AND KANSAS CITY. THIS ACTIVITY
COULD MAKE A RUN TOWARD THE MID STATE LATER TONIGHT. IF THIS HAPPENS
MID-WATCH COULD GET BUSY IN A HURRY.
WILL UPDATE ZONES AROUND 9 PM TO REMOVE EVENING WORDING AND MAKE
TWEAKS BASED ON LATEST RADAR TRENDS. WILL ALSO MENTION ISOLATED
SEVERE STORMS POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL BEING THE
MAIN THREAT.
THE FOLLOWING DATA WAS PROCESSED FROM THE OHX SOUNDING 00Z 04/22/05
BNA
STABILITY
VIL OF THE DAY 37
500 MB TEMP: -14.1
400 MB TEMP: -26.3
SHOWALTER-INDEX 00
TROPOPAUSE (MB) 191
JJ GEORGES K-INDEX 32
LAPSE RATE (DEGC/KM)
700 TO 500 MB 6.4
MILLERS TOTAL TOTALS 50
VERTICAL TOTALS 28
CROSS TOTALS 22
THICKNESSES (METERS)
1000 TO 925 681
1000 TO 850 (1300) 1405
1000 TO 700 (2840) 3010
1000 TO 500 (5400) 5646
850 TO 700 (1540) 1605
700MB TEMP 2.8
700MB WIND 325/17
MEAN WIND (DEGS/KTS)
SURFACE TO 5000 FT 280/06
5000 FT TO 10000 FT 310/09
HEIGHT (KFT MSL)
-20 ISOTHERM 21.4
&&
.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
BOYD
01Hazardous weather outlook, Apr 21, 4:34 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 434 PM CDT THU APR 21 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-221030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 434 PM CDT THU APR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ROUGHLY WEST OF INTERSTATE 65 AFTER MIDNIGHT. ISOLATED SEVERE STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FRIDAY. A COLD FRONT IS EXPECTED TO MOVE INTO MIDDLE TENNESSEE FRIDAY AFTERNOON. THUNDERSTORMS WILL DEVELOP AS THE FRONT APPROACHES... AND A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS FRIDAY AND FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED ON FRIDAY. BOYD 01
In the hours before
Special weather statement, Apr 21, 3:07 PM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 307 PM CDT THU APR 21 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-220900- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 307 PM CDT THU APR 21 2005 ...MODERATE RISK FOR SEVERE THUNDERSTORMS FRIDAY... ...FROST AND FREEZING TEMPERATURES POSSIBLE SATURDAY NIGHT... WARM WEATHER THAT HAS AFFECTED THE MID STATE THIS WEEK WILL COME TO A STORMY END LATE FRIDAY AS A STRONG COLD FRONT SWEEPS ACROSS THE AREA. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED AHEAD OF THE FRONT. DAMAGING WINDS AND HAIL WILL BE POSSIBLE. MUCH COLDER AIR WILL ARRIVE BEHIND THE COLD FRONT. ON SATURDAY... TEMPERATURES WILL REACH ONLY THE 50S FOR DAYTIME HIGHS. GUSTY NORTHWEST WINDS WILL MAKE IT FEEL EVEN MORE CHILLY. SATURDAY NIGHT...TEMPERATURES WILL FALL INTO THE LOWER 30S FOR MUCH OF THE AREA. PATCHY FROST WILL BE POSSIBLE...AND SOME AREAS COULD FALL BELOW FREEZING FOR A BRIEF PERIOD. PLANS SHOULD BE MADE TO PROTECT ANY VEGETATION THAT COULD BE DAMAGED BY THE COLD CONDITIONS. STAY TUNED FOR UPDATED WEATHER INFORMATION REGARDING THE POSSIBILITY OF SEVERE WEATHER FRIDAY AFTERNOON AND FRIDAY EVENING...AND THE POTENTIAL FOR COLD TEMPERATURES SATURDAY NIGHT. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 11:07 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 53 min |
| Apr 21, 11:43 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 47 min |
| Apr 22, 12:25 AM CDT | Severe Thunderstorm Warning | OHX | Maury | 35 min |
| Apr 22, 1:17 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 28 min |
| Apr 22, 4:23 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 37 min |
| Apr 22, 5:40 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 35 min |
| Apr 22, 6:44 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Williamson | 31 min |
| Apr 22, 7:04 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 26 min |
| Apr 22, 7:39 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 36 min |
| Apr 22, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 27 min |
| Apr 22, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 36 min |
| Apr 22, 5:24 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 21 min |
| Apr 22, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam | 34 min |
| Apr 22, 5:41 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 34 min |
| Apr 22, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 31 min |
| Apr 22, 5:46 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee | 29 min |
| Apr 22, 5:50 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 25 min |
| Apr 22, 5:51 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 24 min |
| Apr 22, 6:01 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Cumberland, Grundy, Van Buren, Warren, White | 29 min |
| Apr 22, 6:11 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 34 min |
| Apr 22, 6:25 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Grundy, Van Buren, Warren, White | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.